Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Jul 27, 2021, 7:03 PM EDT for Montgomery County, North Carolina. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2021, 7:03 PM EDT (23:03 UTC)
- Expired
- Jul 27, 2021, 8:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Raleigh, NC
County Montgomery County, NC
The radar
The Raleigh/Durham radar (KRAX), 158 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.1 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 480 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 942 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
413
WWUS82 KRAH 272303
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
703 PM EDT Tue Jul 27 2021
NCZ073>075-083-084-280000-
Stanly NC-Anson NC-Richmond NC-Montgomery NC-Moore NC-
703 PM EDT Tue Jul 27 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN MOORE...
NORTHERN ANSON...SOUTHERN MONTGOMERY...NORTHERN RICHMOND AND SOUTHERN
STANLY COUNTIES UNTIL 800 PM EDT...
At 703 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Unionville to near
Pinehurst. Movement was west at 10 mph.
Heavy rain and minor flooding will be possible with these storms.
Locations impacted include...
Southern Pines, Pinehurst, Aberdeen, Ansonville, Whispering Pines,
Norwood, Oakboro, Stanfield, Pinebluff and Mount Gilead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3523 8047 3530 7972 3524 7931 3518 7930
3507 7943 3502 8030 3519 8028 3517 8035
3518 8037 3517 8039 3516 8044 3518 8050
3519 8051
TIME...MOT...LOC 2303Z 103DEG 12KT 3513 8045 3522 7951
$$
GreenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Jul 27, 4:32 PM EDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 27, 4:32 PM EDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 432 PM EDT Tue Jul 27 2021 .SYNOPSIS... A surface trough will will waver across the region through Wednesday. && .NEAR TERM /THROUGH TONIGHT/... As of 140 PM Tuesday... An elongated upper shear axis coupled with sfc convergence along a moisture boundary across our southern zones will set the focus for scattered showers/tstms the rest of this afternoon and early evening. In addition, showers/tstms developing over the higher terrain to our NW may drift toward the SE, and these will need to be closely watched given the very high DCAPE values well in excess of 1000J/kg north of the hwy 64 corridor. Shower/tstm activity is expected to mostly dissipate after 02Z this evening, but a few cells may linger longer into the night. Otherwise, look for some stratus prior to sunrise Wednesday, but this time mainly east of the US-1 corridor where the higher dwpts and low level moisture will be found. Lows tonight in the lower 70s. && .SHORT TERM /WEDNESDAY AND WEDNESDAY NIGHT/... As of 140 PM Tuesday... After a dry start to Wednesday, a mid-level short wave trough... currently seen moving across the southern Great Lakes region... will approach central NC from the NW and cross our area by late in the day. As this system approaches and interacts with the high pwat airmass across the eastern half of the state, look for scattered showers/tstms to develop during the mid-to-late afternoon. Many of the HREF members shows the majority of this storm cell development occurring along I-85 between 19-21Z Wednesday before moving south and eastward across the rest of central NC during the late afternoon and evening. The other weather story for Wednesday will be the heat, with afternoon highs climbing to the lower to mid 90s, and with heat index values around 100 F where surface dewpoints remain at or above 70 F over the ern half of cntl NC. After the showers/tstms exit/dissipate by 03Z, look for partly cloudy conditions the rest of the night with lows around 70. && .LONG TERM /THURSDAY THROUGH TUESDAY/... As of 425 PM Tuesday... With the shortwave trough moving completely out of the area, and the strong mid/upper ridge over the Plains extending farther east, height rises aloft and subsidence will result in mainly dry and hot conditions on Thursday. Forecast highs are in the mid-90s to near 100 (lowest NE and highest SW) with maximum heat indices 100-105 outside of the far northern Piedmont where temperatures will be slightly cooler and dew points will be lower. Another mid-level shortwave moving across the northern Mid-Atlantic could touch off a light shower in the far NE, but otherwise no precipitation is expected. Lows Thursday night will only get down into the 70s. A cold front will approach from the north on Friday, bringing a chance of showers and storms. However, the front looks fairly weak and both the GFS and ECMWF have trended drier it, so only have low chance POPs at this time. Temperatures will be dependent on exact frontal timing, but at this time it looks to be slow enough for another hot day across much of the area especially in the south, where forecast highs are in the upper-90s and maximum heat indices are 100-105 once again. Heat Advisories may need to be issued for at least the far SE on Thursday and Friday. As the cold front stalls south of the area, Saturday will be drier, but with a broad mid/upper trough settling over the Eastern US, isolated showers and storms are still possible with the best chance in the south. POPs increase on Sunday as shortwave energy rotates around the base of the trough, and the front remains stalled near the region. Forecast highs this weekend are seasonable, in the upper- 80s to lower-90s, and dew points will be more comfortable behind the front especially on Saturday (generally 60s). Both the GFS and ECMWF then show a deep mid/upper trough approaching the region on Monday and Tuesday, potentially even becoming a closed low over the Tennessee Valley, which would result in a period of more widespread precipitation. For now have chance POPs, highest in the SE. This would also result in cooler temperatures, so forecast highs decrease to below normal (generally 80s). && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... As of 140 PM Tuesday... Through 18Z Wednesday: Widely scat showers/tstms will continue through 01Z this evening, with best coverage across the souther tier of the state. While brief IFR conditions will be possible in and near tstm activity, look for VFR conditions outside of said tstms. Then overnight, look for IFR or lower stratus to develop across the eastern piedmont and coastal plain where dwpts will be highest. After the stratus lifts Wednesday morning, VFR conditions will resume. After 18Z Wednesday: Early-morning sub-VFR fog and low clouds will remain possible through Fri morning at all sites. While isolated showers and storms may develop each afternoon, they should be few in number. A better chance of showers and storms will arrive Fri afternoon with the arrival of a cold front. Drier VFR conditions are expected to return Sat as this front settles to our S. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...MWS NEAR TERM...np SHORT TERM...np LONG TERM...Danco AVIATION...np
Hazardous weather outlook, Jul 27, 6:23 AM EDT, 12 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 623 AM EDT Tue Jul 27 2021 NCZ010-011-023>028-040>043-073>078-083>086-088-089-281200- Warren-Halifax-Alamance-Orange-Durham-Franklin-Nash-Edgecombe- Chatham-Wake-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett- Wayne-Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- 623 AM EDT Tue Jul 27 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Thunderstorms this afternoon and evening will be capable of producing isolated instances of damaging wind gusts and heavy rain and flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat index values between 100 and 105 degrees are expected each afternoon Wednesday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>009-021-022-038-039-281200- Person-Granville-Vance-Forsyth-Guilford-Davidson-Randolph- 623 AM EDT Tue Jul 27 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Thunderstorms this afternoon and evening will be capable of producing isolated instances of damaging wind gusts and heavy rain and flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 27, 7:03 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
703 PM EDT Tue Jul 27 2021
NCZ073>075-083-084-280000-
Stanly NC-Anson NC-Richmond NC-Montgomery NC-Moore NC-
703 PM EDT Tue Jul 27 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN MOORE...
NORTHERN ANSON...SOUTHERN MONTGOMERY...NORTHERN RICHMOND AND SOUTHERN
STANLY COUNTIES UNTIL 800 PM EDT...
At 703 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Unionville to near
Pinehurst. Movement was west at 10 mph.
Heavy rain and minor flooding will be possible with these storms.
Locations impacted include...
Southern Pines, Pinehurst, Aberdeen, Ansonville, Whispering Pines,
Norwood, Oakboro, Stanfield, Pinebluff and Mount Gilead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3523 8047 3530 7972 3524 7931 3518 7930
3507 7943 3502 8030 3519 8028 3517 8035
3518 8037 3517 8039 3516 8044 3518 8050
3519 8051
TIME...MOT...LOC 2303Z 103DEG 12KT 3513 8045 3522 7951
GreenThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 11:23 PM EDT | Special Weather Statement | RAH | Warren | 37 min |
| Jul 27, 1:49 AM EDT | Areal Flood Advisory | RAH | Johnston, Wayne, Wilson | 3 hr |
| Jul 27, 2:18 AM EDT | Flash Flood Warning | RAH | Johnston, Wayne, Wilson | 3 hr |
| Jul 27, 3:47 AM EDT | Special Weather Statement | RAH | Sampson | 58 min |
| Jul 27, 5:27 AM EDT | Areal Flood Warning | RAH | Johnston, Wayne | 4 hr |
| Jul 27, 7:58 PM EDT | Special Weather Statement | RAH | Moore | 62 min |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.